It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Suzettacarolina,

I just wanted to acknlowledge your post, as I am on the last day of tapering from hydors, and I too suffer from GAD. If they took away my Buspar I wouldn't be able to do this (although I am on a small amount of Klonopin for another month). I suffered from GAD a long time before the hydro addiction started. I never knew about addiction, and I sure the heck didn't know about the anxiety associated with w/d's. They cannot take your anxiety meds away..they just can't. BUT, they can change the drug to something safer and non-addictive. I was always told to saty away from Xanax..no matter how bad my GAD was. Xanax is mean (so I understand) to treat occasional or short-term anxiety. No reputable doctor would just keep prescribing it. I was prescibed it once, years ago, when I had to fly to Italy 2 weeks after 911. It just made me tired and I only took a few over a week. When months passed, and my GAD was diagnosed, I was put on SSRI's for the anxiety. They, too, were too much for me. Finally, one doc decided to put me on an old standby anxiety med, since I wasn't suffering from depression. Thank the lord for Buspar. No weight gain, no libido change, and when I have gone down, no bad side effects. And it works like a dream for GAD!

No, if you have GAD you cannot go without something. Xanax may have you addicted, so you may have to taper off of that while starting something else. GAD is real, it is scary, and for me, caused a tachycardia back in January when I had troubles with the w/d's from the hydros. I was never on a big amout of hydros, so when I went to the doc that day, I thought it was w/d's. My doc said a resting heart rate of 160-180 was not a symptom of hydro w/d, and called the paramedics. It was my GAD, the fact that I was then depressed (newly divorced at the time), drinking, my Buspar wasn't working, and so many other things. They NEVER stopped my Buspar; they supplemented it with Klonopin (which can be addicting), and it helped. I never got addicted to the Klonopin b/c it made me so dang tired. I hated it, but it helped when I needed it.

Sorry to tell you such a long story, but they absolutely should never take a GAD person off of their anti-anxiety drug at all without a plan to slowly get off of one and onto another. You can get sick, like me and the tachycardia. It's so real for us who have GAD, and any doc who minimizes it is, in my mind, is unqualified to treat you properly. I know this is hard, I know it's hard to be demanding with your doc (esp. if the dx'd you as bipolar), but calmy approach the situation with them and explain your concerns, or get another doc.

Keep in touch. I hope you push this with your doc and find something to help you with the anxiety. It is part of what is needed to be successful in this.

Take care,

Lisa





All times are GMT -7. The time now is 03:53 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!